Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 152, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 20, 2006, 5:30 PM CDT for Lowndes County, Mississippi. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2006, 5:30 PM CDT (22:30 UTC)
- Expired
- Apr 20, 2006, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 29 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 5:51 PM CDT | HAIL 2 | Caledonia, MS | TWO OFF DUTY COLUMBUS AFB FORECASTERS REPORTED LARGE HAIL NEAR CALEDONIA. ONE REPORTED HAIL JUST SMALLER THAN GOLFBALL SIZED...THE OTHER REPORTED HAIL JUST LARGER THAN GOLFBALL SIZED. |
| Apr 20, 5:54 PM CDT | HAIL 1 | Caledonia, MS | REPORTED AT CALEDONIA SCHOOL BY COUNTY 911 OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- -98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 202230
SVRJAN
MSC087-202315-
/O.NEW.KJAN.SV.W.0152.060420T2230Z-060420T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT THU APR 20 2006
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI
THIS INCLUDES THE CITY OF COLUMBUS AFB
* UNTIL 615 PM CDT
* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COLUMBUS AFB...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CALEDONIA BY 540 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3366 8850 3352 8847 3353 8827 3374 8826
3374 8830
$$
BYB2 follow-up statements
000
WWUS54 KJAN 202250
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT THU APR 20 2006
MSC087-202315-
/O.CON.KJAN.SV.W.0152.000000T0000Z-060420T2315Z/
LOWNDES MS-
548 PM CDT THU APR 20 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR
NORTHEASTERN LOWNDES COUNTY...
AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO GOLF
BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS LARGE
STORM WAS LOCATED FROM NEAR CALEDONIA...TO JUST NORTHEAST OF
COLUMBUS AFB...MOVING EAST AT 15 TO 25 MPH.
IN ADDITION TO LARGE HAIL AND STRONG WINDS...THIS STORM COULD ALSO
DROP 1 TO 2 INCHES OF RAIN IN A SHORT AMOUNT OF TIME...RESULTING IN
RAPID PONDING OF WATER.
LAT...LON 3366 8850 3352 8847 3353 8827 3374 8826
3374 8830
$$
BYB000
WWUS54 KJAN 202316
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT THU APR 20 2006
MSC087-202325-
/O.EXP.KJAN.SV.W.0152.000000T0000Z-060420T2315Z/
LOWNDES MS-
615 PM CDT THU APR 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR LOWNDES COUNTY WILL BE
ALLOWED TO EXPIRE AT 615 PM CDT...
THE STORM THAT PROMPTED THE WARNING REMAINS INTENSE...BUT IT IS NOW
PUSHING ENTIRELY INTO LAMAR COUNTY ALABAMA.
LAT...LON 3366 8850 3352 8847 3353 8827 3374 8826
3374 8830
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:58 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 20, 3:58 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 358 PM CDT THU APR 20 2006 ...RAIN RETURNS TO THE AREA...AND POSSIBLY ANOTHER DECENT SHOT OF SEVERE WEATHER... LATE THIS AFTERNOON AND TONIGHT CONVECTION WILL CONTINUE AND LIKELY REMAIN NORTH OF I 20...POSSIBLY EVEN NORTH OF THE HWY 82 CORRIDOR. THE MAIN FOCUS FOR THE TSRA WILL BE THE NUMEROUS OUTFLOW BNDRYS...A WEAK DISTURBANCE MOVING THROUGH AND THE GOOD DIVERGENCE ALOFT. ALSO WITH DECENT INSTABILITY AND GOOD MID LEVEL LAPSE RATES SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL BEING THE PRIMARY RISK. RAIN SHOULD STEER CLEAR OF JUST ABOUT EVERYWHERE SOUTH OF I 20 TILL MIDDAY TOMORROW. INTERESTING SETUP TOMORROW. A MAJORITY OF THE MDLS CONTINUE TO INDICATE THE STRONG DISTURBANCE IN NM MOVING INTO THE STRHN PLAINS AND THEN PHASING WITH THE CLOSED LOW OVER MN. THIS WILL MOVE INTO THE AREA TOMORROW AND PROVIDE RATHER STRONG HEIGHT FALLS. ALSO THESE SAME MDLS AGREE ON THE DEVELOPMENT OF A SFC LOW OVER NE TX AND THEN MOVING INTO NRN MS/SRN TN. THIS IS A FAVORABLE TRACK FOR A SFC LOW...WHICH HELPS LOWER THE SFC PRESSURE OVER THE AREA TO BELOW 1010MB. THERE IS SOME TIMING DIFFERENCES BUT OVERALL GOOD AGREEMENT. I LIKE THE STRENGTH AND PLACEMENT OF THE UKMET BUT THINK IT MAY BE JUST A TAD TOO SLOW. GFS DOES HAVE A LITTLE FEEDBACK ISSUES MESSING WITH THE WIND FIELD BUT OVERALL IT ISNT TOO BAD AS WELL. UNLIKE THE UKMET IT MAY BE JUST A TAD TOO FAST. WILL USE A BLEND OF THE TWO ESPECIALLY FOR TIMING ISSUES. THIS IS STILL SOME LARGE UNCERTAINTIES IN THE FORECAST IN HOW WIDESPREAD AND SIGNIFICANT THE SEVERE WEATHER MAY BE. OVERALL DYNAMICS HAVE GOTTEN BETTER WITH EACH MDL RUN AND NOW THE MDLS ARE INCREASING THE LL WINDS. ALOFT A COUPLED JET STRUCTURE WILL DEVELOP PROVIDING VERY GOOD DIVERGENCE ALOFT. A H5 SPEED MAX(AROUND 50KTS) PUNCHES IN AROUND MIDDAY. AT THE SAME TIME A 40KT H7 JET MAX BRINGS IN A DECENT MID LEVEL DRY PUNCH. THE BIGGEST CHANGE OVER THE PAST IS THE LL WINDS. NOW BOTH THE GFS AND UKMET ARE DEVELOPING A 40KT H85 JET OVER THE CWA AND PUSHING IT EAST. THESE WINDS WILL PROVIDE GOOD DEEP AND LL SHEAR. ON THE OTHER HAND THE NAM IS QUITE LAME WITH THE LL WINDS AND ALSO DOESNT DEVELOP A VERY GOOD SFC LOW. HOW MUCH INSTABILITY DEVELOPS TOMORROW IS THE NEXT QUESTION. GFS STILL SHOWS GOOD INSTABILITY DEVELOPING EVEN THOUGH IT IS FASTER AND HAS MORE CLOUDS COVER. IT IS SHOWING MLCAPE OF 1200-1800...LIS UP TO -5...AND K INDICES OF 32-35. STILL FEEL THAT THE MID LEVEL LAPSE RATES ARE UNDERDONE BY THE GFS AND THEY SHOULD BE CLOSER TO 7 C/KM. THIS INSTABILITY IS FORECASTED EVEN WITH THE MDL ONLY SHOWING HIGHS IN THE MID TO UPPER 70S. THE COMBINATION OF THE GOOD SHEAR AND ADEQUATE INSTABILITY IS PRODUCING SIG SEVERE VALUES AROUND 30K. THERE WILL ALSO BE GOOD MOISTURE TOO WORK WITH AS PWS WILL BE ATA 1.5...DEWPOINTS LIKELY IN THE MID TO UPPER 60S...AND H85 THETA E AIR OF 330-332K. THE TWO OF THE BIGGEST CONCERNS ARE THE AMOUNT OF INSTABILITY AND LL SHEAR. IF THE LL WINDS ARE AS STRONG AS THE FORECASTED THEN THIS COULD BE BAD NEWS. ALSO IF THE TIMING IS SLOWER AND CLOSER TO THE UKMET WITH LESS CLOUD DEBRIS WE COULD DESTABILIZE A LOT MORE THAN THE GFS IS SHOWING. RIGHT NOW WITH THE UNCERTAINTIES SEVERE WEATHER LOOKS POSSIBLE ACROSS THE ENTIRE AREA. IF THE LL WINDS DEVELOP THEN THERE COULD BE A RATHER DECENT TORNADIC THREAT ALONG WITH LARGE HAIL AND DAMAGING WINDS. AS FOR TEMPS AND POPS. AM GOING A LITTLE ABV GUIDANCE FOR HIGHS AS THIS YEAR HAS SHOWN THESE SYSTEMS TO BE A LITTLE SLOWER THAN WHAT THE GFS HAS SHOWN. THIS WOULD ALLOW HIGHS TO APPROACH THE LOWER 80S ACROSS CNTRL AND ERN MS. ALSO WENT ABV GUIDANCE FOR POPS JUST ABOUT EVERYWHERE WITH THE EXCEPTION OF THE SOUTH WHERE SHRA AND TSRA MAY BE MORE SCT IN NATURE AND IT MAY BE A LITTLE HARDER TO MEASURE EVERYWHERE DOWN THERE. THIS IS NOT GOOD AS THE SOUTH NEEDS THE RAIN WHERE HBG IS OVER 12 INCHES BELOW NORMAL FOR THE YEAR ALREADY. ONE MORE CONCERN WITH THE WINDS TOMORROW. IF THE LL WINDS ARE AS STRONG AS BEING FORECASTED THEN A LAKE WND ADV WILL BE NEEDED. WILL HOLD OFF RIGHT NOW ON ISSUING AN ADV AS THIS IS STILL VERY UNCERTAIN. EVERYTHING LOOKS TO MOVE OUT OF THE AREA SATURDAY MORNING WITH COOLER AND DRIER AIR MOVING BACK INTO THE AREA. LOWS WILL BE BACK INTO THE 50S. DID STAY ABV GUIDANCE THOUGH AS I THINK THE FASTER GFS IS TOO COOL. /CAB/ SATURDAY THROUGH THURSDAY. MADE A FEW ADJUSTMENTS TO THE POPS AND TEMPS..OTHERWISE NO MAJOR CHANGES TO THE FORECAST. THE WEEKEND LOOKS GOOD. ONCE THE BOUNDARY SWINGS THROUGH EARLY SATURDAY...LOOKS LIKE WARM AND DRY CONDITIONS WILL CONTINUE THROUGH AT LEAST MONDAY. A SURFACE HIGH SWINGS THROUGH THE REGION AND SETTLES OVER THE SOUTHEAST ATLANTIC COAST...BRIEFLY PUTTING THE AREA IN COOL NORTHWESTERLY FLOW AND KEEPING ANY ACTIVITY NORTH OF THE CWA THROUGH TUESDAY. THE NEXT LOW PRESSURE SYSTEM AND COLD FRONT MOVE INTO THE AREA LATE TUESDAY. UPPER LEVEL WINDS WERE WEAK AND THE LOW LEVEL JET ONLY SEEMED TO GET TO ABOUT 40 KTS. THERE WAS SOME SHEAR AND LAPSE RATES WERE FROM 6-7C/KM OVER MOST OF THE CWA. RIGHT NOW CONDITIONS LOOK MARGINAL...BUT WILL CONTINUE A SEE TEXT IN THE HOW. THE BOUNDARY SEEMS TO MOVE THROUGH FAIRLY QUICKLY...WITH HIGH PRESSURE DROPPING INTO THE AREA WEDNESDAY NIGHT AND MAINTAINING THROUGH FRIDAY. THE GFS SHOWS A WET START TO NEXT WEEKEND...WITH A SHORT WAVE MOVING THROUGH THE CENTRAL US AND SURFACE DEVELOPING OVER TEXAS AND MOVING NORTHEAST ACROSS THE AREA. BASICALLY WENT WITH GUIDANCE...HOWEVER WITH THE LACK OF RAIN DEVELOPMENT OVER THE SOUTHERN HALF OF THE AREA FOR THE PAST FEW WEEKS...OPTED TO LEAVE THE MENTION OF TS/SH OUT WHERE POPS WERE LESS THAN 20 PERCENT. LEANED TOWARD CLIMATOLOGY FOR TEMPS...SO MAYBE SLIGHTLY WARMER THAN GUIDANCE. OVERALL NO REAL CHANGES TO THE FORECAST. /7/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 80 53 82 / 19 76 16 0 MERIDIAN 67 83 51 82 / 19 75 35 5 VICKSBURG 68 77 53 84 / 31 66 7 0 HATTIESBURG 66 83 55 85 / 5 55 31 7 NATCHEZ 69 79 52 85 / 14 65 10 0 GREENVILLE 68 72 49 83 / 61 86 9 0 GREENWOOD 68 78 51 81 / 56 90 18 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CAB/7
Hazardous weather outlook, Apr 20, 4:15 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 415 PM CDT THU APR 20 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 212115- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 415 PM CDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... FOR THE REMAINDER OF THE AFTERNOON AND THROUGH THE NIGHT THERE IS A RISK OF ISOLATED SEVERE THUNDERSTORMS. WITH SEVERAL BOUNDARIES AROUND ASSOCIATED EARLY CONVECTION AND STRONG INSTABILITY HAVING DEVELOPED TODAY THUNDERSTORMS HAVE BEGUN TO DEVELOP AROUND THE REGION AND MAY CONTINUE TO DEVELOP ALONG THE HIGHWAY 82 CORRIDOR WITHIN THE OUTLOOK AREA. A FEW OF THESE STORMS WILL LIKELY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY RISK. THINGS GET COMPLICATED TOMORROW...AND THE THREAT OF SEVERE WEATHER MAY BE MORE SIGNIFICANT THAN PREVIOUSLY THOUGHT. SEVERE WEATHER MAY BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA AND WITH THE UNCERTAINTIES THAT NOW EXIST NO MODES OF SEVERE WEATHER CAN BE EXCLUDED. LARGE HAIL AND DAMAGING WINDS ARE STILL THE HIGHEST RISK BUT THE THREAT OF A FEW TORNADOES HAS INCREASED OVER THE PAST 24 HOURS. AS A STRONG UPPER LEVEL DISTURBANCE PUSHES TOWARDS THE AREA IT WILL HELP DEVELOP A SURFACE LOW PRESSURE SYSTEM IN NORTHEASTERN TEXAS. THESE TWO FEATURES WILL COMBINE WITH AN UNSTABLE ATMOSPHERE OVER THE ARKLAMISS AND HELP TO DEVELOP NUMEROUS SHOWERS AND THUNDERSTORMS. RIGHT NOW THERE ARE SOME UNCERTAINTIES AS TO HOW UNSTABLE THE ATMOSPHERE WILL GET AND HOW STRONG THE LOW LEVEL WINDS WILL BE. THIS WILL HAVE IMPLICATIONS ON MODE AND WHAT SEVERE WEATHER TYPE CAN BE EXPECTED. THE THREAT OF LARGE HAIL AND DAMAGING WINDS IS SIGNIFICANT...AND A TORNADO THREAT MAY EXIST DEPENDING ON THE EVENTUAL STRENGTH OF THE LOW LEVEL WINDS ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... ...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT... SEVERE WEATHER WILL CONTINUE THROUGH THE EVENING HOURS UNTIL THE UPPER LEVEL SYSTEM CAN FINALLY MOVE THROUGH THE AREA. ...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY... ANOTHER STRONG UPPER LEVEL STORM SYSTEM WILL MOVE CROSS THE REGION TUESDAY AFTERNOON WITH A SURFACE COLD FRONT PLOWING SOUTH EASTWARD THROUGH THE LOWER MISSISSIPPI VALLEY. CURRENTLY... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. AS USUAL...CHANGES IN THE FORECAST MAY OCCUR SO PLEASE MONITOR LATER UPDATES ON THIS STORM SYSTEM FOR EARLY NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED SOME TIME THIS AFTERNOON AND POSSIBLY AGAIN FRIDAY. OTHERWISE ACTIVATION IS NOT ANTICIPATED OVER THE WEEKEND BUT MAY BE NEEDED AGAIN TUESDAY OR WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Apr 20, 2:46 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT THU APR 20 2006 MSZ018-202200- BOLIVAR- INCLUDING THE CITY OF...CLEVELAND 246 PM CDT THU APR 20 2006 ...STRONG THUNDERSTORM WILL CROSS NORTHERN BOLIVAR COUNTY... AT 237 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES WEST ALLIGATOR...MOVING NORTHEAST AT 25 MPH. THE STORM SHOULD CROSS EXTREME NORTHWEST BOLIVAR COUNTY 8 MILES WEST OF ALLIGATOR AROUND 315 PM. HAIL TO AT LEAST MOTHBALL SIZE IS LIKELY ALONG WITH WIND GUSTS OF 30 TO 40 MPH. CRAVEN
Special weather statement, Apr 20, 3:51 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 351 PM CDT THU APR 20 2006 MSZ030-202130- CLAY- 351 PM CDT THU APR 20 2006 ...STRONG STORM OVER CLAY COUNTY... A STORM DRIFTING EAST AT 10 TO 20 MPH ACROSS NORTHERN CLAY COUNTY IS CURRENTLY PRODUCING OCCASIONAL TO FREQUENT LIGHTNING STRIKES... SMALL HAIL...AND WIND GUSTS TO 30 TO 40 MPH. THIS STORM WILL MAINLY AFFECT RURAL AREAS OF CLAY COUNTY...BUT MORE STORM DEVELOPMENT IS POSSIBLE ACROSS THE COUNTY IN THE NEXT HOUR. HIGH ATMOSPHERIC INSTABILITY LEVELS IN THIS REGION MAY ALLOW STORMS TO QUICKLY INTENSIFY AND WE WILL CONTINUE TO MONITOR THE STORM CLOSELY. 50
Local storm report, Apr 20, 4:57 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 NW WEST POINT 33.64N 88.68W
04/20/2006 E0.50 INCH CLAY MS BROADCAST MEDIA
DIME SIZE HAIL
&&
JFAIRLYThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:36 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.